Alert archive / Wisconsin / Special Weather Statements in 2019

Special Weather Statement, NWS Twin Cities, MN

August 7, 2019Eau Claire County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Aug 7, 2019, 5:29 PM CDT for Eau Claire County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2019, 5:29 PM CDT (22:29 UTC)
Expired
Aug 7, 2019, 6:00 PM CDT
In force
31 min
Issued by
NWS Twin Cities, MN

County Eau Claire County, WI

The radar

The La Crosse radar (KARX), 90 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
1783 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

062 
WWUS83 KMPX 072229
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
529 PM CDT Wed Aug 7 2019

WIZ028-072300-
Eau Claire-
529 PM CDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN EAU CLAIRE COUNTY...

At 529 PM CDT, a strong thunderstorm was located 7 miles north of
Strum, or 13 miles south of Eau Claire, moving east at 30 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Fairchild, Foster and Allen. 

This includes Interstate 94 in Wisconsin between mile markers 78 and
87.
 
LAT...LON 4460 9092 4459 9137 4459 9140 4466 9152
      4473 9149
TIME...MOT...LOC 2229Z 290DEG 28KT 4466 9138 

$$

JRB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:37 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 7, 3:37 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
337 PM CDT Wed Aug 7 2019

.SHORT TERM...(This evening through Thursday night)
Issued at 305 PM CDT Wed Aug 7 2019

A cold front extending from southern South Dakota up to a surface
low over Hudson Bay continues to move south through the region, with
only southeastern Minnesota and west-central Wisconsin remaining out
ahead of it this afternoon. 1000-1500 J/kg of MLCAPE exists ahead of
this front but only 20-30 kts of effective bulk shear, as the best
deep shear lags back to the northwest. Can't rule out an isolated
severe storm along this front before it moves east into central
Wisconsin, but the overall threat appears lower compared to this
morning. Behind the front, scattered showers and a few thunderstorms
have developed across central Minnesota where forcing aloft is
stronger from a shortwave over the northern Great Lakes. This
activity will continue through sunset across Minnesota and west-
central Wisconsin, but strong/severe storms are not expected.

Skies clear out tonight as high pressure builds in from the
northwest. Lows could drop into the upper 40s across portions of
central Minnesota, but otherwise mid to upper 50s are expected.
Winds around 5 mph along with drier air filtering in should prevent
much in the way of fog formation, but can't rule out some patchy fog
in low-lying areas. Tomorrow looks like another great summer day
with plenty of sunshine, and highs in the mid to upper 70s along
with drier dewpoints in the low 50s.

.LONG TERM...(Friday through Wednesday)
Issued at 305 PM CDT Wed Aug 7 2019

High pressure will be centered over the area by Friday morning,
with temperatures for the most part starting out in the 50s across
the area. Mostly clear skies with highs around 80 are anticipated.

For this weekend, a shortwave trough will overtop the ridge to our
west Friday night, and move east across Minnesota and Wisconsin
Saturday. A stripe of strong 850mb threat-e advection will
accompany the upper level shortwave and vort max through, but the
uncertainty lies more with the exact placement of the forcing.
Some of the deterministic guidance keeps the upper level forcing
farther north, so stuck with the blended approach at this long
term stage, which included mostly chance pops for Saturday, but
that will likely increase for portions of the area as we get
closer to this weekend. In terms of severe weather potential, as
of now, both CAPE and shear profiles appear rather limited this
far north so the threat for severe weather is low.

Canadian high pressure then fills in across the area for Sunday,
with drying conditions and plentiful sun expected that day. By
early next week, yet another shortwave trough will work west to
east across the northern CONUS, and bring another chance of
thunderstorms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 102 PM CDT Wed Aug 7 2019

VFR conditions expected through the period with high pressure
building in behind a cold front this afternoon. Some isolated to
scattered showers and thunderstorms are expected across west-
central Wisconsin along the front his afternoon, but coverage only
looks high enough to warrant a VCTS mention at EAU. Northwest
winds with gusts around 20 kts will be present this afternoon
behind the front, with speeds diminishing after sunset. Speeds
pick up to around 10 kts by late morning tomorrow, along with a
few gusts in the teens.

KMSP...No additional concerns.

/OUTLOOK FOR KMSP/
Fri...VFR. Wind W 5 kts.
Sat...VFR. Chc MVFR/-TSRA. Wind SW 5-10 kts.
Sun...VFR. Slgt Chc MVFR/-TSRA. Wind NW 5 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...ETA
LONG TERM...SPD
AVIATION...ETA
Hazardous weather outlook, Aug 7, 1:18 PM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
118 PM CDT Wed Aug 7 2019

MNZ041>045-047>070-073>078-082>085-091>093-081830-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-
118 PM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...south central Minnesota...
southeast Minnesota...southwest Minnesota and west central
Minnesota.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are possible this afternoon,
primarily across east-central Minnesota.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms are possible Friday night through Saturday night and
again Sunday night through Tuesday. The severe weather potential
appears low at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation is not expected.

WIZ014>016-023>028-081830-
Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
118 PM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for portions of northwest
Wisconsin and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are expected this afternoon. A
few severe storms capable of large hail and damaging wind are
possible

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms are possible Friday night through Saturday night and
again Sunday night through Tuesday. The severe weather potential
appears low at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed in portions of western
Wisconsin later this afternoon and evening.

In the hours before

Special weather statement, Aug 7, 3:18 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
318 PM CDT Wed Aug 7 2019

WIZ016-027-072100-
Chippewa-Rusk-
318 PM CDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RUSK AND
NORTHEASTERN CHIPPEWA COUNTIES...

At 317 PM CDT, a strong thunderstorm was located 7 miles south of
Bruce, or 10 miles southwest of Ladysmith, moving southeast at 40
mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Sheldon, Conrath and Holcombe.

LAT...LON 4534 9139 4545 9130 4535 9092 4508 9093
TIME...MOT...LOC 2017Z 298DEG 34KT 4536 9126

JRB
Special weather statement, Aug 7, 5:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
529 PM CDT Wed Aug 7 2019

WIZ028-072300-
Eau Claire-
529 PM CDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN EAU CLAIRE COUNTY...

At 529 PM CDT, a strong thunderstorm was located 7 miles north of
Strum, or 13 miles south of Eau Claire, moving east at 30 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Fairchild, Foster and Allen.

This includes Interstate 94 in Wisconsin between mile markers 78 and
87.

LAT...LON 4460 9092 4459 9137 4459 9140 4466 9152
      4473 9149
TIME...MOT...LOC 2229Z 290DEG 28KT 4466 9138

JRB

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:18 PM CDTSpecial Weather StatementMPXRusk42 min

Nearby

Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.